Tohoku Mathematical Journal

Nonlinear oscillations in a discrete diffusive neutral logistic equation

Huaxing Xia and Jianhong Wu

Full-text: Open access

Article information

Source
Tohoku Math. J. (2), Volume 48, Number 3 (1996), 391-416.

Dates
First available in Project Euclid: 3 May 2007

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1178225339

Digital Object Identifier
doi:10.2748/tmj/1178225339

Mathematical Reviews number (MathSciNet)
MR1404510

Zentralblatt MATH identifier
0882.34078

Subjects
Primary: 34K15
Secondary: 34K20: Stability theory 34K40: Neutral equations 58F40 92D25: Population dynamics (general)

Citation

Xia, Huaxing; Wu, Jianhong. Nonlinear oscillations in a discrete diffusive neutral logistic equation. Tohoku Math. J. (2) 48 (1996), no. 3, 391--416. doi:10.2748/tmj/1178225339. https://projecteuclid.org/euclid.tmj/1178225339


Export citation

References

  • [1] J. C. ALEXANDER AND G. AUCHMUTY, Global bifurcation of phase-locked oscillations, Arch. Rational Mech. Anal. 93 (1986), 253-270.
  • [2] J. BELAIR, Life span in population models: using time delays, Lecture Notes in Biomathematics 92, Proceedings of Differential Equations Models in Biology, Epidemiology and Ecology (S. Busenberg and M. Martelli, eds.), Clarement, 1990, 16-27.
  • [3] K. L. COOKE AND P. VANDENDRIESSCHE, On zeros of some transcendental equations, Funkciala Ekvacioj 29 (1986), 77-90.
  • [4] J. M. GUSHING, Integrodifferential Equations and Delay Models in Population Dynamics, Lectur Notes in Biomathematics 20, Springer-Verlag, New York, 1977.
  • [5] D. F. DEARGELIS, C. C. TRAVIS AND W. M. POST, Persistence and stability of seed-dispersal specie in a patchy environment, Theoret. Population Biol. 16 (1979), 107-125.
  • [6] D. F. DEARGELIS, W. M. POST AND C. C. TRAVIS, Positive Feedback in Natural Systems, Biomathematic 15, Springer-Verlag, New York, 1986.
  • [7] H. I. FREEDMAN, Single species migration in two habitats: persistence and extinction, Math. Model (1987), 778-780.
  • [8] H. I. FREEDMAN, Deterministic Mathematical Models in Population Ecology, Marcel Dekker, Ne York, 1988.
  • [9] H. I. FREEDMAN, Persistence and extinction in models of two-habitat migration, Math. Comput Modelling 12(1989), 105-112.
  • [10] H. I. FREEDMAN AND Y. KUANG, Stability switches in linear scalar neutral delay equations, Funkciala Ekvacioj 34 (1991), 187-209.
  • [11] H. I. FREEDMAN AND J. Wu, Persistence and global asymptotic stability of single species dispersa models with stage structure, Quarterly of Applied Math. 49 (1991), 551-571.
  • [12] K. GOPALSAMY, Stability and Oscillations in Delay Differential Equations of Population Dynamics, Mathematics and Its Applications 74, Kluwer Academic Publishers, Dordrecht, 1992.
  • [13] K. GOPALSAMY, X. Z. HE AND L. Z. WEN, On a periodic neutral logistic equation, Glasgow Math. J. 33 (1991), 281-286.
  • [14] K. GOPALSAMY, M. R. S. KULENOVIC AND G. LADAS, Time delays in a "food-limited" populatio model, Applicable Analysis 31 (1988), 225-237.
  • [15] K. GOPALSAMY AND B. G. ZHANG, On a neutral delay logistic equation, Dynamics Stability System 2 (1988), 183-195.
  • [16] T. G. HALLAM, Population dynamics in a homogeneous environment, in Mathematical Ecology (T. G. Hallam and S. A. Levin, eds.), Springer-Verlag, New York, 1986, 61-94.
  • [17] D. P. HARDIN, P. TAKAC AND G. F. WEBB, Dispersion population models discrete in time and continuou in space, J. Math. Biol. 28 (1990), 1-20.
  • [18] A. HASTINGS, Spatial heterogeneity and the stability of predator-prey systems, Theoret. Populatio Biology 12 (1977), 37^8.
  • [19] A. HASTINGS, Dynamics of a single species in a spatially varying environment: the stability role o high dispersal rates, J. Math. Biology 16 (1982), 49-55.
  • [20] A. HASTINGS, Mckendrick Von Foerster models for patchy dynamics, Lecture Notes in Biomathematic 92, Proceedings of Differential Equations Models in Biology, Epidemiology and Ecology (S. Busenberg and M. Martelli, eds.), Clarement, 1990, 189-199.
  • [21] G. E. HUTCHINSON, Circular causal systems inecology, Ann. New York Acad. Sci. 50(1948), 221-246
  • [22] W. KRAWCEWICZ AND J. Wu, Discrete waves and phase-locked oscillations in the growth of single-species population over a patchy environment, Open Systems & Information Dynamics 1 (1992), 127-147.
  • [23] W. KRAWCEWICZ, J. Wu AND H. XIA, Global Hopf bifurcation theory for condensing fields and neutra equations with applications to lossless transmission problems, Canad. Appl. Math. Quarterly 1 (1993), 167-220.
  • [24] Y. KUANG, On neutral delay two-species Lotka-Volterra competitive systems, J. Austral. Math. Soc Series B 32 (1991), 311-326.
  • [25] Y. KUANG, Delay Differential Equations with Applications in Population Dynamics, Mathematics i Science and Engineering 191, Academic Press, New York, 1993.
  • [26] Y. KUANG AND A. FELDSTEIN, Boundedness of solutions of a nonlinear nonautonomous neutral dela equation, J. Math. Anal. Appl. 158 (1991), 193-204.
  • [27] Y. KUANG, R. H. MARTIN AND H. L. SMITH, Global stability for infinite delay dispersive Lotka-Volterr systems: weakly interacting populations in nearly identical patches, J. Dynamics and Differential Equations 3 (1991), 339-360.
  • [28] S. A. LEVIN, Dispersion and population interaction, Amer. Natur. 108 (1974), 207-228
  • [29] S. A. LEVIN, Population dynamic models in heterogeneous environments, Ann. Rev. Ecol. Syst. (1976), 287-301.
  • [30] S. A. LEVIN, Spatial patterning and the structure of ecological communities, in Some Mathematica Questions in Biology VII, Amer. Math. Soc., Providence, R. I., 1976, 1-36.
  • [31] S. A. LEVIN, Population models and community structure in heterogeneous environments, i Mathematical Ecology (T. G. Hallam and S. A. Levin Eds.), Biomathematics 17, Springer-Verlag, New York, 1986, 295-321.
  • [32] N. MACDONALD, Time Lags in Biological Models, Lecture Notes in Biomathematics 28, Springer-Verlag, New York 1979.
  • [33] R. M. MAY, Models for single populations, in Theoretical Ecology (R. M. May, ed.), Saunders, Philadelphia, 1976, 4^-25.
  • [34] J. F. MCLAUGHLIN, Pattern and stability in predator-prey communities: how diffusion in spatiall variable environments affects the Lotka-Volterra model, Theoret. Population Biology 40 (1991), 148-172.
  • [35] R. McMuRTRiE, Persistence and stability of single-species and prey-predator systems in spatiall heterogeneous environments, Math. Biosci. 39 (1978), 11-51.
  • [36] J. D. MURRAY, Mathematical Biology, Biomathematics 19, Springer-Verlag, New York, 1989
  • [37] A. J. NICHOLSON, Compensatory reactions of populations to stresses and their evolutionary significance, Austral. J. Zool. 2 (1954), 9-65.
  • [38] A. OKUBO, Diffusion and Ecological Problems: Mathematical Models, Biomathematics 10, Springer-Verlag, New York, 1980.
  • [39] E. C. PIELOU, Mathematical Ecology, Willy-Interscience, New York, 1977
  • [40] D. A. ROFF, Spatial heterogeneity and the persistence of populations, Oecologia 15 (1974), 245-258
  • [41] J. SELGRADE AND GENE NAMKUONG, Population interactions with growth rates dependent on weighte density, Lecture Notes in Biomathematics92, Proceedings of Differential Equations Model in Biology, Epidemiology and Ecology (S. Busenberg and M. Martelli, eds.), Clarement, 1990, 247-255.
  • [42] F. E. SMITH, Population dynamics in Daphnia Magna, Ecology 44 (1963), 651-663
  • [43] Y. TAKEUCHI, Diffusion effect on stability of Lotka-Volterra models, Bull. Math. Biol. 48 (1986), 585-601.
  • [44] R. R. VANCE, The effect of dispersal on population stability in one-species, discrete-space populatio growth models, Amer. Natur. 123 (1984), 230-254.
  • [45] A. T. WINFREE, The Geometry of Biological Time, Springer-Verlag, Berlin, 1980
  • [46] J. Wu AND H. I. FREEDMAN, Global stability in a population model with dispersal and stage structure, Lecture Notes in Biomathematics 92, Proceedings of Differential Equations Models in Biology, Epidemiology and Ecology (S. Busenberg and M. Martelli, eds.), Clarement, 1990, 247-255.
  • [47] J. Wu AND H. XIA, Self-sustained oscillations in a ring array of coupled lossless transmission lines, J. Differential Equations 124 (1996), 247-278.
  • [48] E. M. WRIGHT, A nonlinear difference-differential equation, J. Reine Angew. Math. 194 (1955), 66-87
  • [49] H. XIA, Equivariant Degree Theory and Global Hopf Bifurcation for NFDEs with symmetry, Ph. D. Thesis, University of Alberta, 1994.